← All GPHC Flashcard Decks

Patient Safety & Clinical Pharmacy Flashcards

6 cards from real GPHC practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Patient Safety & Clinical Pharmacy flashcards as text
  1. Which herb-drug interaction is most clinically significant in a patient on warfarin?

    Answer: St John's Wort — induces CYP enzymes, reducing warfarin effect and increasing thrombosis risk

    St John's Wort is a potent CYP3A4 and P-glycoprotein inducer, significantly increasing warfarin metabolism and reducing anticoagulant effect, risking thromboembolism. Patients on warfarin must avoid it.

  2. What does the NHS 'Never Events' list relate to in patient safety?

    Answer: Serious, preventable patient safety incidents that should never occur if guidelines are followed

    NHS Never Events are serious, wholly preventable patient safety incidents (e.g., wrong-site surgery, retained foreign objects, wrong-route administration) where guidance exists and should prevent occurrence.

  3. Which type of medication error involves giving a drug to the correct patient by the wrong route?

    Answer: Route error

    A route error occurs when a correct medication for a patient is administered by an unintended or wrong route (e.g., IV instead of oral, intrathecal instead of IV — the latter is fatal).

  4. A patient is taking warfarin and reports they have started taking aspirin for joint pain. What is the key concern?

    Answer: Increased bleeding risk due to antiplatelet + anticoagulant combination and aspirin-induced gastric bleeding

    Aspirin combined with warfarin significantly increases bleeding risk through two mechanisms: synergistic anticoagulant/antiplatelet effect and aspirin-induced GI erosions. This combination should be avoided unless clinically indicated.

  5. A patient's eGFR drops from 65 to 28 mL/min/1.73m². Which drug adjustment is most urgent?

    Answer: Stop metformin, reduce renally-cleared drug doses, review nephrotoxic agents

    An eGFR of 28 indicates moderate-severe CKD (Stage 3b-4). Metformin must stop (risk of lactic acidosis). Many renally-cleared drugs need dose reduction or cessation to prevent accumulation and toxicity.

  6. What is the purpose of 'therapeutic drug monitoring' (TDM)?

    Answer: To measure drug plasma concentrations to optimise dosing for efficacy and safety

    TDM involves measuring drug concentrations in blood to ensure levels are within the therapeutic window — high enough for efficacy, low enough to avoid toxicity. Used for drugs with narrow therapeutic indices.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. pharmacyregulation.org — Eligibility, exam dates, fees, registration deadline, score release, exam information · verified Oct 2026
  2. psni.org.uk — Retake policy · verified Oct 2026
  3. assets.pharmacyregulation.org — Test delivery, exam format, passing score, time limit · verified Oct 2026